Format

Send to:

Choose Destination
See comment in PubMed Commons below
BMC Psychiatry. 2011 Dec 11;11:192. doi: 10.1186/1471-244X-11-192.

Personality disorders and psychosocial problems in a group of participants to therapeutic processes for people with severe social disabilities.

Author information

  • 1Departament de Psychology and Sociology, Education Faculty, Zaragoza University, C/San Juan Bosco 7, 50009 Zaragoza, Spain. salavera@unizar.es

Abstract

BACKGROUND:

Homeless people have high dropout rates when they participate in therapeutic processes. The causes of this failure are not always known. This study investigates whether dropping-out is mediated by personality disorders or whether psychosocial problems are more important.

METHOD:

Eighty-nine homeless people in a socio-laboral integration process were assessed. An initial interview was used, and the MCMI II questionnaire was applied to investigate the presence of psychosocial disorders (DSM-IV-TR axis IV). This was designed as an ex post-facto prospective study.

RESULTS:

Personality disorders were very frequent among the homeless people examined. Moreover, the high index of psychosocial problems (axis IV) in this population supported the proposal that axis IV disorders are influential in failure to complete therapy.

CONCLUSION:

The outcomes of the study show that the homeless people examined presented with more psychopathological symptoms, in both axis II and axis IV, than the general population. This supports the need to take into account the comorbidity between these two types of disorder among homeless people, in treatment and in the development of specific intervention programs. In conclusion, the need for more psychosocial treatments addressing the individual problems of homeless people is supported.

PMID:
22151623
[PubMed - indexed for MEDLINE]
PMCID:
PMC3252283
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for BioMed Central Icon for PubMed Central
    Loading ...
    Write to the Help Desk